Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 26, 2021, 2:47 PM EDT for Geauga County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 2:47 PM EDT (18:47 UTC)
- Expired
- Aug 26, 2021, 3:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.25 in
- Wind
- 40
County Geauga County, OH
The radar
The Cleveland radar (KCLE), 39 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944
WWUS81 KCLE 261847
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
247 PM EDT Thu Aug 26 2021
OHZ011-013-021-261930-
Summit OH-Geauga OH-Cuyahoga OH-
247 PM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southwestern Geauga,
east central Cuyahoga and northeastern Summit Counties through 330 PM
EDT...
At 246 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Highland Hills to Warrensville Heights.
Movement was south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Solon, Twinsburg, Warrensville Heights, Macedonia, South Russell,
Highland Hills, Maple Heights, Mayfield Heights, Aurora, Bedford,
Beachwood, Bedford Heights, Pepper Pike, Chagrin Falls, Northfield,
Reminderville, Orange, Moreland Hills, Walton Hills and Gates Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4142 8127 4134 8135 4134 8139 4131 8140
4127 8153 4143 8156 4154 8139
TIME...MOT...LOC 1846Z 344DEG 8KT 4147 8142 4142 8151
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
MainesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 26, 1:37 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 26, 1:37 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 137 PM EDT Thu Aug 26 2021 .SYNOPSIS... A frontal boundary drops to lower Michigan and Lake Erie today, lingering there as a stationary front through Friday evening before lifting back north as a warm front. A cold front southeast across the area on Monday. && .NEAR TERM /THROUGH FRIDAY/... Temperatures have climbed into the mid to upper 80s across the area, with most areas seeing heat index values into the low 90s. As daytime heating increases, CAPE values have also climbed to 2000-3000 J/kg across the area. With sufficient instability, the area can expect scattered thunderstorms this afternoon, particularly across area along and east of the I71 corridor, where the axis of highest moisture is, along with a developing lake breeze. Primary threat would be heavy rainfall and gusty winds with any storms that develop. Previous Discussion... Latest analysis puts a mid-level shortwave trough over the northern border of IL/IN. The 06Z RAP forecasts this to slowly move east through the morning hours with the trough axis to the IN/OH border by 15Z, albeit in a much weaker state. High moisture content ahead of this trough is present with surface dew points near 70, which is contributing to max MUCAPE values near 2000 J/kg in northwest Ohio. Forcing from this trough (along with mesoscale features such as outflow boundaries) has allowed for the development of thunderstorm clusters over northwest Ohio. Despite MLCIN > 25 J/kg and weak flow aloft, gusty winds of 40-50 mph could be possible due to high DCAPE of 1200-1300 J/kg and max theta-e differences of around 15 C. High PWAT between 1.6-1.8 inches will also allow for a very efficient rain and locally heavy downpours. Weak flow aloft will allow for slow and chaotic storm motion, with storm interactions possibly allowing for sustained heavy rain is some locations. Upstream storm totals have exceeded two inches in some locations, which could result in localized minor flooding for parts of northwest Ohio. There is uncertainty with how long convection is expected to persist but have at least chance PoPs in portions of northwest Ohio through 13Z before diminishing for the morning. Elsewhere, patchy to areas of fog is being observed, with visibilities occasionally down to 1/4 mile. Areal extent of fog on satellite extends from Lorain to Knox Counties and as far east as Trumbull/Mahoning. Fog will continue to expand and possibly thicken through about 11Z/12Z before dissipating by 13Z. Dew points increase to the low to mid 70s this afternoon with daytime heating resulting in max temperatures in the upper 80s to low 90s. This will contribute to MUCAPE of generally 1500-2000 J/kg this afternoon. Isolated to scattered thunderstorms are expected this afternoon, with weak forcing/flow aloft leading to chaotic storm motion and evolution. Weak vertical wind shear should prevent organized convection and severe chances. High PWAT and slow storm motion could lead to heavy rainfall and localized flooding, depending on storm motion. Storms should diminish late tonight, with light and variable winds resulting in another night of patchy fog. Additional storm development is expected Friday afternoon, with potential greater instability and coverage than Thursday, though similarly low vertical wind shear and flow aloft. High heat and humidity Thursday and Friday afternoons will lead to max heat index values in the mid to upper 90s. There is some indication that some places could reach 100 but confidence wasn't high enough to issue a Heat Advisory due to potential for convection and associated cloud cover. For this reason have held off on the issuance for now. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... The short term will begin with a warm front lifting north across the area Friday night into Saturday morning. Given the moisture rich airmass with PW values over 2 inches and dewpoints in the lower 70s, a few scattered thunderstorms may linger into the evening and overnight as this boundary lifts north. There is an expectation that the focus for convection will tend to shift north and east of the area on Saturday with a weak cap trying to build in from the west as the upper ridge axis moves overhead. However, sufficient instability may remain for a few additional thunderstorms to develop on Saturday and have kept isolated to scattered thunderstorms in the forecast. Similar concerns with capping continue for Sunday and expect coverage of thunderstorms to remain somewhat limited. However, by late in the day the ridge axis shifts east of the area as a trough moves into the Upper Great Lakes. This will provide the necessary forcing for chances of showers and thunderstorms to increase Sunday night into Monday as a slow moving cold front settles south across the area. Have left pops at chance while we try to refine frontal timing but pops may need to be raised. The heat will continue through the weekend with highs in the lower 90s in the west and mid to upper 80s in the east. High humidity will continue with heat index values in the 95-100 degree range at times from NW Ohio to Cleveland. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... Frontal boundary is expected to settle south of the area and stall. This will finally result in some relief from the oppressive heat although most area will only see temperatures drop back to near normal values for the beginning of September. Trended pops down across the north behind the front on Tuesday. As the previous shift mentioned, we will be monitoring the Gulf of Mexico for a possible tropical system that could bring some moisture north into the area by the middle of next week. Considerable uncertainty remains in this potential but will maintain a low chance pop in the forecast. && .AVIATION /18Z Thursday THROUGH Tuesday/... A diurnal cu field has begun to set up across areas along and east of the I71 corridor, with isolated marginal MVFR ceilings heights. Across this same area, scattered thunderstorms are expected to develop. These showers and thunderstorms are driven primarily by daytime heating and the resultant increase in instability across the area. There is also a lake breeze which has developed this afternoon and that may act as a boundary for storm initiation. Storms are expected to remain sub-severe,with isolated gusty winds near 20 knots and heavy rainfall the primary threat. Visibilities may briefly drop to IFR conditions in the areas of heaviest rainfall. All showers should dissipate near sunset this evening and winds will return to light and variable. Fog/low stratus will again be a concern late tonight into early Friday morning. Expecting all terminals to be impacted with visibilities/ceilings dropping to IFR and possibly LIFR conditions. Models suggest that KTOL and KERI may not have as much of an impact and may only drop to MVFR visibilities/ceilings. Opted to keep the fog around for much of the morning, lifting out of the area near 15Z and conditions improving. Near the end of this TAF period, scattered showers will begin to move into the area associated with another shortwave trough aloft. Opted only for VCSH for western terminals as timing and extent remain uncertain. Winds will continue to remain light and variable Outlook...Periods of non-VFR possible with areas of morning fog, isolated to scattered showers and thunderstorms through Monday. && .MARINE... Southwest winds of 10 knots or less this morning will transition to lake breezes this afternoon with onshore flow. Easterly flow is expected to develop tonight as high pressure strengthens north of the Great Lakes and low pressure over the Plains gradually approaches the Upper Midwest. Easterly flow of 10-15 knots is expected on portions of Lake Erie on Friday, before shifting to the south Friday night as a warm front lifts north. A cold front will move south across Lake Erie Sunday night into Monday with winds shifting to the northwest. The frontal boundary is expected to stall across the Ohio Valley through the middle of next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Campbell/Saunders SHORT TERM...KEC LONG TERM...KEC AVIATION...Campbell MARINE...KEC
Hazardous weather outlook, Aug 26, 4:10 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 410 AM EDT Thu Aug 26 2021 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-270815- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 410 AM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Heat indices in the mid to upper 90s to near 100 will be possible this afternoon into the evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices in the 90s will be possible during the afternoon hours Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-270815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 410 AM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 26, 2:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
247 PM EDT Thu Aug 26 2021
OHZ011-013-021-261930-
Summit OH-Geauga OH-Cuyahoga OH-
247 PM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of southwestern Geauga,
east central Cuyahoga and northeastern Summit Counties through 330 PM
EDT...
At 246 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Highland Hills to Warrensville Heights.
Movement was south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Solon, Twinsburg, Warrensville Heights, Macedonia, South Russell,
Highland Hills, Maple Heights, Mayfield Heights, Aurora, Bedford,
Beachwood, Bedford Heights, Pepper Pike, Chagrin Falls, Northfield,
Reminderville, Orange, Moreland Hills, Walton Hills and Gates Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4142 8127 4134 8135 4134 8139 4131 8140
4127 8153 4143 8156 4154 8139
TIME...MOT...LOC 1846Z 344DEG 8KT 4147 8142 4142 8151
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MainesThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:55 AM EDT | Special Weather Statement | CLE | Lucas | 50 min |
| Aug 26, 4:15 AM EDT | Areal Flood Advisory | CLE | Lucas, Wood | 4 hr |
| Aug 26, 3:18 PM EDT | Special Weather Statement | CLE | Summit | 42 min |
| Aug 26, 3:43 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 2 hr |
| Aug 26, 4:04 PM EDT | Special Weather Statement | CLE | Summit | 41 min |
| Aug 26, 5:29 PM EDT | Special Weather Statement | CLE | Ashland | 31 min |
| Aug 26, 5:38 PM EDT | Special Weather Statement | CLE | Morrow, Richland | 52 min |
| Aug 26, 5:59 PM EDT | Areal Flood Advisory | CLE | Morrow, Richland | 2 hr |
| Aug 26, 6:20 PM EDT | Flash Flood Warning | CLE | Morrow | 3 hr |
| Aug 26, 6:57 PM EDT | Special Weather Statement | CLE | Holmes | 48 min |
| Aug 26, 7:28 PM EDT | Areal Flood Advisory | CLE | Holmes | 103 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.